Pennsylvania, 2013

Winter Weather in Pennsylvania, March 20 to 21, 2013

March 20 to 21, 2013 · NWS PHI · 5 events in 5 counties and zones

A sharpening upper air trough helped form a cold front and snow showers and flurries across Eastern Pennsylvania during the early morning of the 21st. 0 inch) occurred in the Philadelphia suburbs and caused slippery travel for overnight drivers.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A sharpening upper air trough helped form a cold front and snow showers and flurries across Eastern Pennsylvania during the early morning of the 21st. The highest snowfall (up to 1.0 inch) occurred in the Philadelphia suburbs and caused slippery travel for overnight drivers. The snow showers began between Midnight EDT and 2 a.m. EDT on the 21st and ended by 4 a.m. EDT. Representative snowfall included 1.0 inch in Honey Brook (Chester County) and 0.5 inches in Hatfield (Montgomery County), East Nantmeal (Chester County) and Furlong and Doylestown in Bucks County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 20, 8:30 PM EST, 3 hours earlier.

Area forecast discussion, Mar 20, 8:30 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EDT WED MAR 20 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL FORM ALONG THE DELMARVA COAST TONIGHT AND
SLIDES TO THE NORTHEAST ON THURSDAY. HIGH PRESSURE THEN MOVES BACK
IN FOR THE WEEKEND. A COMPLEX LOW PRESSURE SYSTEM LOOKS TO FORM
OFF THE NEW JERSEY COAST ON MONDAY INTO TUESDAY. HIGH PRESSURE
SHOULD REGAIN CONTROL OF THE REGION ONCE AGAIN NEXT WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB WITH
THE CLOSED LOW OVER THE GREAT LAKES. ALSO HEIGHTS IF ANYTHING WERE
TOO HIGH ACROSS OUR LOCAL SOUNDING AREA SUGGESTING A LESS TIGHTER
500MB FIELD. 850MB TEMPS WERE SLIGHTLY COLDER THAN INITIALIZATION
AND LOCALLY AT 925MB ALSO. UPWIND THOUGH THEY WERE SLIGHTLY WARMER.
WE HAVE SEEN A NUMBER OF AMPED WRF-NMMB SOLUTION THIS WINTER AND
EVEN REMOVING IT FROM THE MIX THE GFS SHOWS ENOUGH SYNOPTIC SCALE
FORCING TO SUPPORT HIGHER QPF AMOUNTS EAST. THERE IS A CONVECTIVE
FLAVOR TO THIS EVENT. SO THERE IS SOME UNCERTAINTY WHICH WE SUPPOSE
MIGHT BE AS MUCH WEST AS EAST.  WATCH THE PCPN IN THE TENNESSEE
VALLEY, THAT IS THE SPOT THAT WILL BE ROUNDING THE BASE OF THE
TROF. FOR CONSISTENCY AND TIMING SAKE THIS PACKAGE IS CLOSEST TO THE
CAN RGEM WHICH PLAYS A MIDDLE OF THE ROAD SOLUTION WRT TO TIMING AND
INTENSITY BETWEEN THE WRF-NMMB AND GFS.

WELCOME TO SPRING? IMPACT BASED WINTER WEATHER ADVISORY FOR SNOW WAS
ISSUED WITH THIS FORECAST PACKAGE FOR THE SOUTHEASTERN PART OF OUR
CWA BASED ON THE TIMING COINCIDING WITH THE THURSDAY MORNING
COMMUTE. MANY THANKS TO PENNDOT FOR ANSWERING SOME GENERIC QUESTIONS
ABOUT ROAD AND BRIDGE SURFACES THIS MORNING.

AS WE GO INTO THE MIDDLE OF THE NIGHT THE EMPHASIS FOR BEST PCPN
CHANCES SHOULD CHANGE TO THE I95 CORRIDOR. WE EVEN HAVE SOME OF THE
HIER RESOLUTION ARW AND NMM MODELS KEYING ON THIS CORRIDOR. BY THEN
TEMPERATURES WILL BE LOWER, SO HAVE GREATER CONFIDENCE OF AT LEAST A
COATING OCCURRING. REASON FOR NO ADVISORY BEYOND THE PREDICTED SNOW
AMOUNT IS THE NON-DISRUPTIVE TIMING IN THE MIDDLE OF THE NIGHT.

THIS TAKES US TO THE SOUTHEASTERN PART OF OUR CWA WHERE EVEN THE GFS
IS FORECASTING MID LEVEL QVEC CONVERGENCE AND INCREASING MID LEVEL
FGEN FORCING ALONG WITH SOME MODEST MID LEVEL ISENTROPIC LIFT. MOST
OF THESE FACTORS ARE NOT AS STRONG FARTHER TO THE WEST, COUPLED WITH
FORECAST TT(S) INTO THE UPPER 50S AND SOME CROSS HAIRING OF SNOW
GROWTH AND OMEGA GIVES THE EASTERN CWA THE GREATEST LIKELIHOOD OF
HEAVIER SNOW FALLING FROM THE SKY. THE QUESTION STILL BECOMES WHAT
HAPPENS ONCE IT HITS THE GROUND AS TODAY HAS BEEN WARM. THUS IS NOT
THE MOST CONFIDENT OF ADVISORIES, BUT GIVEN THAT THE HEAVIEST SNOW
SHOULD BE ONGOING DURING THE START OR PART OF THE MORNING COMMUTE
PLUS BRIDGES AND OVERPASSES DO NOT HAVE THE CONTACT WITH THE GROUND
LUXURY, WE HAVE ISSUED THE ADVISORY.

HAVE LOWERED POPS IN THE REAL NEAR TERM BASED ON CURRENT RADAR
TRENDS. NO PRECIP WAS BEING REPORTED TO BE REACHING THE GROUND
EVEN WHERE SOME ECHOES WERE SHOWING UP. WILL CONTINUE TO TREND
UPWARD LATER TONIGHT.  OTHERWISE, NO OTHER SIG CHANGES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
REGARDLESS OF THE PCPN INTENSITY WANING OR NOT AS THE MORNING
PROGRESSES, THERE WILL COME A POINT WHERE THE INDIRECT SUN WITHOUT A
MODERATE RATE OF SNOWFALL TO COUNTERACT IT WILL STOP THE SNOW FROM
ACCUMULATING. THIS WAS AN ESTIMATED TIME TO END THE ADVISORY EAST.
NOT SURE IF THIS SECOND SURGE CAN BACK INTO THE I95 CORRIDOR, SO
JUST LOW POPS WERE KEPT. AROUND 12Z THU MODEL CONSENSUS HAS THE
GREATEST INSTABILITY ALOFT EITHER AT OR OFF THE NJ AND DE COASTS.

THERE ARE A PLETHORA OF SHORT WAVES AND THE H5 TROF ITSELF IS NOT
EXPECTED TO MOVE THROUGH TIL LATE IN THE DAY. SO THERE MIGHT BE
ADDITIONAL FLURRIES AND OR SNOW SHOWERS AROUND, ESPECIALLY
NORTHWEST. THERE HAVE BEEN A NUMBER OF DAYS THIS MONTH WHERE GFS MOS
HAS BEEN TOO WARM AND TOMORROW LOOKS LIKE ANOTHER ONE OF THEM. OUR
MAX TEMPS WERE CLOSER TO NAM MOS AND WELL BELOW NORMAL.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE GFS 5-WAVE MODEL GUIDANCE SHOWS LONGWAVE TROUGHING ACROSS THE
EASTERN HALF OVER FOR THE START OF THE LONGTERM. RIDGING TO THE WEST
TRIES TO UNDERCUT THE TROUGHING AS THE TROUGH SLOWLY MOVES TOWARDS
THE NORTHEAST OVER THE WEEKEND. A HIGHER LATITUDE RIDGE BUILDS
INTO THE UPPER MID-WEST ALLOWING A DEEPER TROUGH TO RE-ESTABLISH
ITSELF ACROSS THE EAST THROUGH THE REMAINDER OF THE LONGTERM.

LARGE BLOCKING PATTERN WILL REMAIN IN PLACE PROVIDING OUR REGION
WITH WELL BELOW NORMAL TEMPERATURES. THE SOUTHERN BRANCH OF THE JET
STREAM WILL ALSO REMAIN QUITE ACTIVE ALLOWING MULTIPLE WAVES OF
ENERGY TO TRAVERSE OUR REGION PROVIDING MORE UNSETTLED WEATHER. THE
FIRST SUCH WAVE WILL HAVE MOVED THROUGH BY THURSDAY EVENING AS THE
MID-LEVEL COLD CORE SINKS TOWARDS OUR AREA. MOST OF THE REGION
SHOULD BE DRY ON FRIDAY EXCLUDING OUR NORTHWESTERN ZONES WHERE
INSTABILITY SNOW SHOWERS WILL BE POSSIBLE. LIMITED MOISTURE SHOULD
ALLOW FOR MINIMAL ACCUMULATIONS. A REINFORCING SHOT OF COLD AIR WILL
OCCUR FRIDAY INTO SATURDAY AS HIGH PRESSURE MOVES TOWARDS THE AREA.
THOUGH WE WILL SEE AMPLE SUNSHINE ON SATURDAY TEMPERATURES WILL BE
NEARLY 10-15 DEGREES BELOW NORMAL WITH A BRISK WEST-NORTHWEST FLOW.

THE NEXT SYSTEM WILL BEGIN TO TAKE SHAPE TO OUR WEST ON SUNDAY AS IT
HEADS INTO THE OHIO VALLEY. AS HAS BEEN THE CASE FOR JUST ABOUT
EVERY EVENT WE HAVE HAD THIS WINTER/SPRING A LARGE AREA OF MID-LEVEL
DIVERGENCE BEGINS TO MOVE TOWARDS THE COAST AND CYCLOGENESIS
COMMENCES. JUST HOW FAR NORTH THE COASTAL LOW MOVES IS A FACTOR OF
HOW FAR NORTH THE PARENT LOW IN THE OHIO VALLEY GETS BEFORE THE
ENERGY TRANSFER TAKES PLACE AND HOW FAST THE EMBEDDED SHORTWAVE CAN
ROUND THE BASE OF THE TROUGH ON MONDAY. FOR NOW KEPT CLOSE TO
CONTINUITY FROM PREVIOUS SHIFT BUT NOTED THE SLIGHTLY FASTER TIMING
OF THE GFS WITH ITS POPS. THIS EVENT HAS THE LOOKS OF ANOTHER MIXED
BAG P-TYPE WITH MORE RAIN, A VERY COLD RAIN WITH A STRONG
NORTHEASTERLY FLOW, ALONG THE COAST, MIX ACROSS THE I-95 CORRIDOR
AND THEN MOSTLY SNOW ACROSS THE LEHIGH VALLEY AND POCONOS. GRANTED
THIS IS VERY SIMILAR TO PAST EVENTS BUT BEING THAT THE P-TYPE IS
HIGHLY DEPENDENT ON THE TRACK OF THE SURFACE LOW, WE STILL HAVE
AMPLE TIME TO IRON OUT SOME OF THESE ISSUES.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

DID NOT MAKE SIGNIFICANT CHANGES FOR THE 00Z TAF PKG. VFR FOR THE
MOST PART. THE MAIN QUESTION REMAINS WHAT IMPACTS ANY SNOW SHOWERS
WILL HAVE OVERNIGHT. FOR NOW WILL HOLD SOME MVFR CIGS IN ACRS THE
I95 AND SRN TAF SITES AND KEEP THE NRN AND WRN TAFS VFR. SNOW IS A
VERY GOOD REDUCER OF CIGS AND VSBYS SO EVEN A BRIEF SNOW SHOWER
CAN HAVE THESE IMPACTS IF ITS HEAVY ENOUGH.

HOWEVER, LATEST RADAR IMAGERY DOESN'T SHOW MUCH AND ANYTHING THAT
DEVELOPS OVER THE NEXT COUPLE OF HOURS SHOULD BE LIGHT AND BE ABLE
ABLE TO KEEP VFR WITH THE HEAVIER STEADIER STUFF COMING LATER.

TOWARD MORNING IFR CONDITIONS IN SNOW IS FORECAST TO DEVELOP FOR
THE KMIV-KACY CORRIDOR. THERE IS A CHANCE THIS SECOND SURGE MIGHT
CLIP THE KPHL CORRIDOR AIRPORTS, BUT CONFIDENCE TOO LOW AND IMPACT
EXPECTED TO BE MUCH LESS TO INCLUDE. FOR THE KPHL CORRIDOR AND
NORTHWEST TERMINALS A VFR CIG IS FORECAST. ALL AIRPORTS SHOULD SEE
OR BE IN THE PROCESS OF WINDS SHIFTING TO THE NORTH OR NORTHWEST.

CONDITIONS SHOULD IMPROVE TO VFR LATER IN THE MORNING FOR KMIV
AND KACY. NORTHWEST WINDS WILL INCREASE TO AROUND 15 TO 20 KTS.

OUTLOOK...
THURSDAY AFTERNOON AND NIGHT...VFR.

FRIDAY THROUGH SATURDAY...MAINLY VFR CONDITIONS.

SUNDAY...MAINLY VFR WITH DETERIORATING CONDITIONS LATE IN THE DAY
WITH RAIN AND SNOW.

MONDAY...MVFR OR LOWER WITH RAIN/SNOW AND NORTHEAST WINDS.

&&

.MARINE...
WILL ISSUE A NEW SCA BEGINNING AT 8 AM, JUST TO GET THE WORD OUT.
THIS IS LIKELY A BIT GENEROUS FOR THE NRN WATERS. WILL KEEP IT
GOING THU 00Z FOR NOW, BUT IT WILL NEED TO BE EXTENDED FOR AT
LEAST A PORTION OF THE AREA WATERS BEYOND THAT. LATER SHIFTS CAN
HOPEFULLY DELINEATE THE AREAS AND TIMES.

OUTLOOK...
A REINFORCING SHOT OF COLD AIR WILL SWEEP ACROSS OUR WATERS ON
FRIDAY AND SHOULD ALLOW DEEPER VERTICAL MIXING OF THE WINDS TO
GUST BACK TO SMALL CRAFT CRITERIA. SEAS AND WINDS SHOULD BEGIN TO
RELAX A BIT FRIDAY NIGHT AS HIGH PRESSURE MOVES IN OVERHEAD. THE
NEXT SYSTEM OF INTEREST WILL FORM TO THE SOUTH OF OUR WATERS ON
SUNDAY AND THEN MOVE THROUGH THEM ON MONDAY AND TUESDAY. SEAS WILL
BEGIN TO BUILD AND WINDS WILL INCREASE AS THE PRESSURE GRADIENT
TIGHTENS IN RESPONSE TO THE DEVELOPING COASTAL SYSTEM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM 3 AM TO 10 AM EDT THURSDAY FOR
     NJZ020-022>027.
DE...WINTER WEATHER ADVISORY FROM 3 AM TO 10 AM EDT THURSDAY FOR
     DEZ003-004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM TO 8 PM EDT THURSDAY FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GIGI/NIERENBERG
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...GIGI/HEAVENER/NIERENBERG
MARINE...GIGI/HEAVENER/NIERENBERG
Hazardous weather outlook, Mar 20, 2:48 PM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT WED MAR 20 2013

NJZ001-007>010-PAZ054-055-060>062-101-103-105-212000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
348 PM EDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SNOW SHOWERS LATE TONIGHT MAY PRODUCE A COATING OF SNOW
ACROSS PARTS OF EASTERN PENNSYLVANIA AND CENTRAL TO NORTHERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR WINTRY WEATHER ASSOCIATED WITH COASTAL
LOW PRESSURE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-002-MDZ008-012-015-019-020-NJZ012>019-021-PAZ070-071-102-104-
106-212000-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
348 PM EDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SNOW SHOWERS LATE TONIGHT WILL PRODUCE A COATING OF SNOW
ACROSS PARTS OF THE DELMARVA, SOUTHEASTERN PENNSYLVANIA AND
SOUTHERN TO CENTRAL NEW JERSEY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR WINTRY WEATHER ASSOCIATED WITH COASTAL
LOW PRESSURE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-004-NJZ020-022>025-027-212000-
INLAND SUSSEX-DELAWARE BEACHES-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
348 PM EDT WED MAR 20 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS THE POTENTIAL FOR WINTRY WEATHER ASSOCIATED WITH COASTAL
LOW PRESSURE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-212000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

COASTAL LOW PRESSURE MAY AFFECT THE WATERS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter weather. Local standard time, as filed.

Winter Weather, Lower Bucks

When
March 20, 11:30 PM EST to March 21, 3:00 AM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Western Chester

When
March 21, 12:00 AM EST to 2:00 AM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
March 21, 12:00 AM EST to 2:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
March 21, 12:00 AM EST to 2:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Eastern Montgomery

When
March 21, 1:00 AM EST to 3:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439719, 439715, 439716, 439721, 439718.